MAUDE Adverse Event Report: EXELINT INTERNATIONAL, CO. EXEL SECURETOUCH SAFETY HYPO NDL 27GX1-1/2"; SAFETY HYPODERMIC NEEDLE

EXELINT INTERNATIONAL, CO. EXEL SECURETOUCH SAFETY HYPO NDL 27GX1-1/2"; SAFETY HYPODERMIC NEEDLE
Catalog Number 27426
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported encountering defective needle.During a lumbar medial branch nerve block procedure, the needle detached from the hub.The needle remained in the subcutaneous tissue, leading to an unsuccessful retrieval attempt.Medical procedure was aborted, and the patient was eventually sent to the emergency room.According to the emergency department, multiple attempts to retrieve the needle were made but were unsuccessful.The pain physician and ed physicians collectively decided to leave the needle in place.The patient also elected not to pursue any further attempts at removal.The customer is unable to confirm whether the needle tube broke or if it detached cleanly and intact from the needle hub.
 
Additional Manufacturer Narrative
Investigation: no similar complaints in this lot.Retained samples from this lot were inspected: visual inspection (20 pcs) - outer surface of needle tubes inspected and all samples found to with proper adhesive and without defects rigidity and toughness test (10 pcs) - all samples passed rigidity and toughness test of the needle tubes.Connection firmness test (10 pcs) - applied 22n of pulling force on the needle and all samples did not become loose or separate at the needle hub and needle tube batch records were reviewed, and no issues were noted in product adhesive, rigidity and toughness, production process, or raw materials.The root cause cannot be confirmed as no images was provided for evaluation.Additionally, the sample sent from the complainant's facility to exel was lost in transit, so we could not examine it.It is unclear from the available information if the needle tube broke or if the needle detached cleanly from the needle hub.A potential cause is the needle tube breaking during use due to improper use.Per iso 9626:2016, the needle must be able to pass 20 bending tests at 20 ± 1 degrees for thin wall needles without breaking.Needles bent past its deflection properties may break.Another potential cause is insufficient adhesive between the needle tube and needle hub.During production, an online detection device is equipped to detect the amount of adhesive.Product with insufficient adhesive is automatically removed from the line.Additionally, the firmness of the adhesive bonding is inspected during each shift during product and again during finished product inspection.(b)(4).

Brand Name
EXEL SECURETOUCH SAFETY HYPO NDL 27GX1-1/2"
Common Device Name
SAFETY HYPODERMIC NEEDLE
Manufacturer (Section D)
EXELINT INTERNATIONAL, CO.
2500 santa fe avenue
redondo beach CA 90278
Manufacturer Contact
vu doan
2500 santa fe avenue
redondo beach, CA 90278
3106490707
MDR Report Key20346471
Report Number1035907-2024-00025
Device Sequence Number7805163
Product Code FMI
UDI-Device Identifier10020221274261
UDI-Public(01)10020221274261(17)2270510(30)100(10)220610
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number27426
Device Lot Number220610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown